MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO

STRYKER ORTHOPAEDICS-MAHWAH TRIATHLON CR X3 TIBIAL INSERT; PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Catalog Number 5530-G-311
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Unspecified Infection (1930); Inflammation (1932); Injury (2348)
Date of Event 04/09/2013
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.The following devices were also listed in this report: triathlon asymmetric x3 patella; cat# 5551-g-320; lot# 09n4, triathlon prim tib baseplate - cemented; cat# 5520-b-300; lot# gdha, triathlon cr fem comp #4 l-cem; cat# 5510f401; lot# s74td, it cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device not returned.
 
Event or Problem Description
It was reported through the communication of an attorney that allegedly the patient was revised due to "failed left total knee replacement secondary to chronic inflammation, status post incision and drainage, synovectomy and liner exchange, possible acute versus chronic infection, left knee.".
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding infection involving a triathlon insert was reported.The event was confirmed.Method and results: device evaluation and results: not performed as product was not returned.-medical records received and evaluation: a review of medical records indicated "confirmation of event: i can confirm that the patient had a primary right total knee arthroplasty on (b)(6) 2012, because i was able to review and operation report.Patient had a history of diabetes and obesity.I can also confirm that the patient had a second surgery on (b)(6) 2013.The preoperative diagnosis was "failed left total knee replacement secondary to chronic inflammation.".The postop diagnosis was "failed left total knee replacement secondary to chronic inflammation, status post incision and drainage, synovectomy and liner exchange, possible acute versus chronic infection left knee.".The surgeon did not state what procedure he performed on this date but acknowledged acute inflammation, performing a synovectomy with lavage and liner exchange to await the cultures.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of stiffness with probable infection approximately 1 year after surgery are multifactorial including surgical technique in the way the implant is sized and positioned, whether or not proper kinematics of the knee are restored as well as proper stability.Patient factors such as compliance with postoperative physical therapy instructions, lifestyle, activity level, and bmi also play a role.There are patients who are scar formers which causes development of arthrofibrosis.The root cause of infection approximately 1 year after surgery are also multifactorial including possible contamination at the time of surgery, and possibly seeding of the joint arthroplasty from a remote site which has a collection of bacteria.For both of these issues i would not assign any causality to the implant itself.Device history review: all devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the reported lot or sterile lot.Conclusion: a review of medical records by a clinician confirmed the event.If further information becomes available or the product is returned, this investigation will be re-opened.

Brand Name
TRIATHLON CR X3 TIBIAL INSERT
Common Device Name
PROSTHESIS, KNEE, PATELLO/FEMOROTIBIAL, SEMI-CONSTRAINED, UNCEMENTED, POROUS, CO
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
anna ryan
raheen business park
limerick, NJ NA
EI   NA
2018315000
MDR Report Key8568444
Report Number0002249697-2019-01782
Device Sequence Number16528384
Product Code MBH
UDI-Device Identifier07613327050448
UDI-Public07613327050448
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K141056
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2013
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2014
Device Catalogue Number5530-G-311
Device Lot NumberMHKK4T
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2019
Supplement Date Received by Manufacturer04/22/2025
Initial Report FDA Received Date05/01/2019
Supplement Report FDA Received Date05/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2009
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexFemale